Completions of Generalized Restriction P-Restriction Semigroups


Generalized restriction P-restriction semigroups are common generalizations of restriction semigroups and generalized inverse \(*\)-semigroups. Gomes and Szendrei (resp. Ohta and Imaoka) have shown that every restriction semigroup (every generalized inverse \(*\)-semigroup) can be embedded in a complete, infinitely distributive restriction semigroup (resp. a \(*\)-complete, infinitely distributive generalized inverse \(*\)-semigroup). The main aim of this paper is to obtain an entirely corresponding result for generalized restriction P-restriction semigroups. Specifically, among other things, we show that every generalized restriction P-restriction semigroup can be (2,1,1)-embedded in a complete, infinitely distributive generalized restriction P-restriction semigroup. Our results generalize and enrich the corresponding results of Gomes, Szendrei, Ohta and Imaoka.

This is a preview of subscription content, access via your institution.


  1. 1.

    Auinger, K.: Free locally inverse \(\ast \)-semigroup. Czechoslov. Math. J. 43, 523–545 (1993)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Burgess, W.D.: Completions of semilattices of cancellative semigroups. Glasg. Math. J. 21, 29–37 (1980)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Gomes, G.M.S., Szendrei, M.B.: Almost factorizable weakly ample semigroups. Commun. Algebra 35, 3503–3523 (2007)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Gould, V.: Restriction and Ehresmann semigroups. In: Proceedings of the International Conference on Algebra (2010), pp. 265–288. World Sci. Publ., Hackensack, NJ (2012)

  5. 5.

    Howie, J.M.: An Introduction to Semigroup Theory. Academic Press, London (1976)

    MATH  Google Scholar 

  6. 6.

    Hall, T.E., Imaoka, T.: Representations and amalgamation of generalized inverse \(\ast \)-semigroups. Semigroup Forum 58, 126–141 (1999)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Hollings, C.: From right PP monoids to restriction semigroups: a survey. Eur. J. Pure Appl. Math. 2, 21–57 (2009)

    MathSciNet  MATH  Google Scholar 

  8. 8.

    Imaoka, T.: On fundamental regular \(\ast \)-semigroups. Mem. Fac. Sci. Shimane Univ. 14, 19–23 (1980)

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Imaoka, T.: Representations of generalized inverse \(\ast \)-semigroups. Acta Sci. Math. (Szeged) 61, 171–180 (1995)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Jones, P.R.: A common framework for restriction semigroups and regular \(\ast \)-semigroups. J. Pure Appl. Algebra 216, 618–632 (2012)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Jones, P.R.: Varieties of \(P\)-restriction semigroups. Commun. Algebra 42, 1811–1834 (2014)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Jones, P.R.: Almost perfect restriction semigroups. J. Algebra 445, 193–220 (2016)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Kudryavtseva, G.: Partial monoid actions and a class of restriction semigroups. J. Algebra 429, 342–370 (2015)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Lawson, M.V.: Covering and embeddings of inverse semigroups. Proc. Edinb. Math. Soc. 36, 399–419 (1993)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Lawson, M.V.: Almost factorizable inverse semigroups. Glasg. Math. J. 36, 97–111 (1994)

    Article  Google Scholar 

  16. 16.

    Lawson, M.V.: Inverse Semigroups. World Scientific, Singapre (1998)

    Book  Google Scholar 

  17. 17.

    Leech, J.: Inverse monoids with a natural semilattice ordering. Proc. Lond. Math. Soc. 70, 146–182 (1995)

    MathSciNet  Article  Google Scholar 

  18. 18.

    McAlister, D.B., Reilly, N.R.: E-unitary covers for inverse semigroups. Pac. J. Math. 68, 161–174 (1977)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Nordahl, T.E., Scheiblich, H.E.: Regular \(\ast \)-semigroups. Semigroup Forum 16, 369–377 (1978)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Ohta, H., Imaoka, T.: Completions of generalized inverse \(\ast \)-semigroups. RIMS Kokyuroku 1604, 114–119 (2008)

    Google Scholar 

  21. 21.

    Petrich, M.: Inverse Semigroups. Wiley, New York (1984)

    MATH  Google Scholar 

  22. 22.

    Pastijn, F.J., Oliveira, L.: Maximal dense ideal extensions of locally inverse semigroups. Semigroup Forum 72, 441–458 (2006)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Qallali, A.E., Fountain, J.: Proper covers for left ample semigroups. Semigroup Forum 71, 411–427 (2005)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Schein, B.M.: Completions, translational hulls and ideal extensions of inverse semigroups. Czechoslov. Math. J. 23, 575–610 (1973)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Scheiblich, H.E.: Generalized inverse semigroups with involution. Rocky Mt. J. Math. 12, 205–211 (1982)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Szendrei, M.B.: Free \(\ast \)-orthodox semigroups. Simon Stevin 59, 175–201 (1985)

    MathSciNet  MATH  Google Scholar 

  27. 27.

    Shoji, K.: Completions and injective hulls of \(E\)-reflexive inverse semigroups. Semigroup Forum 36, 55–68 (1987)

    MathSciNet  Article  Google Scholar 

  28. 28.

    Szendrei, M.B.: Embedding into almost left factorizable restriction semigroups. Commun. Algebra 41, 1458–1483 (2013)

    MathSciNet  Article  Google Scholar 

  29. 29.

    Wang, S.F.: On algebras of \(P\)-Ehresmann semigroups and their associate partial semigroups. Semigroup Forum 95, 569–588 (2017)

    MathSciNet  Article  Google Scholar 

  30. 30.

    Wang, S.F.: An Ehresmann–Schein–Nambooripad-type theorem for a class of \(P\)-restriction semigroups. Bull. Malays. Math. Sci. Soc. 42, 535–568 (2019)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Wang, S.F.: An Ehresmann–Schein–Nambooripad theorem for locally Ehresmann \(P\)-Ehresmann semigroups. Periodica Mathematica Hungarica, to appear

Download references


The authors express their profound gratitude to the referee for the valuable comments and suggestions which not only improve the present paper but also give some new methods and thoughts for the future study. In particular, the referee has pointed out that some results of Sect. 3 can be deduced by using the fact that every generalized restriction P-restriction semigroup is a subdirect product of a restriction semigroup and a full (2,1,1)-subsemigroup of a generalized inverse \(*\)-semigroup. (This fact is essentially given by Jones in Proposition 5.5 of [11].) Thanks also go to the editor for the timely communications. This research is supported partially by Nature Science Foundation of China (11661082) and the Postgraduate Students Research Innovation Fund of Yunnan Normal University (2019).

Author information



Corresponding author

Correspondence to Shoufeng Wang.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Peyman Niroomand.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yan, P., Wang, S. Completions of Generalized Restriction P-Restriction Semigroups. Bull. Malays. Math. Sci. Soc. 43, 3651–3673 (2020).

Download citation


  • Generalized restriction P-restriction semigroup
  • Permissible set
  • Completion

Mathematics Subject Classification

  • 20M10